MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERTER CARRIER; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME INSERTER CARRIER; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286750033
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, while passing the viper prime 6x40 screw mounted in its respective screwdriver and with the stylet, it did not easily enter the patient's bone and the surgeon decided to remove.It was evident that the stylet was bent and jammed in the screw.Procedure was completed successfully with few minutes of surgical delay.Concomitant device reported: mis single inner setscw (part# 186715000, lot# 299238, quantity 4); mis cann poly scw 6x40mm,ti (part# 186715640 , lot# 149511, quantity 3); mis cann poly scw 6x40mm,ti (part# 186715640, lot# tbvmf, quantity 1); viper2 lordotic rod-45mm (part# 186788045, lot# tbxzy, quantity 1); conf intro ndle, dia, 11g 6" (part# 283903611, lot# 271833, quantity 2); viper prime stylet (part# 286750200s, lot# 585424431, quantity 1); viper prime stylet (part# 286750200s, lot# si5326111 , quantity 1).This report is for one (1) viper prime inserter carrier.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image attached to the notes & attachments section of pc titled "image 1".The image was reviewed, and the complaint condition is not confirmed.There are no visible signs of damage or defects on the assembled devices that would contribute to the complaint condition.As the physical devices were not received, it cannot be confirmed that the devices cannot be disassembled.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for viper prime inserter carrier was conducted identifying that lot number mf4429003 was released in three batches.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for viper prime inserter carrier was conducted identifying that lot number mf4429003 was released in three batches on august 14, 2020, october 22, 2020, march 26, 2021.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that there is nothing indicative of a product defect on the surface of the viper prime inserter carrier.The device was returned in a disassembled condition.A dimensional inspection was performed for the viper prime inserter carrier and met specifications.A functional test was not performed as the device was returned in a disassembled condition.The current and manufactured to drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the viper prime inserter carrier would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERTER CARRIER
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12868456
Report Number1526439-2021-02469
Device Sequence Number3707784
Product Code OLO
UDI-Device Identifier10705034507606
UDI-Public(01)10705034507606
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750033
Device Catalogue Number286750033
Device Lot NumberMF4328102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/22/2021
03/31/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/22/2021
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONF INTRO NDLE, DIA, 11G 6".; MIS CANN POLY SCW 6X40MM,TI.; MIS CANN POLY SCW 6X40MM,TI.; MIS SINGLE INNER SETSCW.; PRIME STYLET DEPTH ADJUSTOR.; VIPER PRIME INSERTER SHAFT.; VIPER PRIME STYLET.; VIPER PRIME STYLET.; VIPER PRIME X-TAB, 6X40MM TI.; VIPER2 LORDOTIC ROD-45MM.
Patient SexMale